News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: Incorrect Vaccine given - should I be concerned?


 jasonw - Wed Aug 11, 2010 3:24 pm

I brought my son who is nearly 2 for his Vaccination today. He was due his Meningococcal C (Men C) and Haemophilus influenzae b (Hib) booster Vaccines

Instead of his Hib shot he was mistakenly given an adult dose of Hepatitis B Vaccine

The doctor upon realising his mistake phoned me to bring him in for his correct shot.

What he has been given:
MEN C - Menjugate 0.5cl
HepB - Engerix B 1.0ml
Hib - Hiberix 0.5cl

The locum doctor concerned has assured me that there is no harm in this but I would appreciate a second opinion. Particularly anything that I may have to watch out for.

Thank you for your time.

J
 Debbie Miller, RN - Thu Aug 12, 2010 11:45 am

User avatar Hello Jasonw,
I have one question first - you said the Hep B was given in place of the Hib but then you list Hib as having been received. Also, did the child receive a Hep B (adult) in addition to a Hep B (child dose)?

Thanks
 Debbie Miller, RN - Thu Aug 12, 2010 2:07 pm

User avatar Additional response to jasonw,
If I am understanding this correctly the child received the adult instead of the child's dose, or did you mean in addition to the child's dose? If it was the adult dose instead, it was basically the equivalent of a double dose and the additional amount of vaccine your child received will not be harmful. It is good that you were notified in case you notice any adverse reactions. Sometimes extra vaccines are given when records are not available, etc. and it does not do harm unless the child had a reaction to it as an isolated event. Basically the dose is considered valid, even though there was an error and it does not need to be repeated or corrected.

If he received the adult dose AND the child's dose (since it was given in place of the Hib) then the dosage is three times recommended but still unlikely to cause a problem unless as noted above. Additional doses of vaccines are rarely a problem.

It is still a bit confusing to me based on the listed vaccines given which indicates he did receive the Hib.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here